advertisement

Diabetes

Question
Posted by: Loyiso | 2020/02/24

Q.

Burning under feet

I was diagnosed with diabetes last year in March. I managed it with meals and exercise until September when my GP advised that I take medication. He prescribed Metformin 500mg twice a day. I have been taking medication since then, but there are days when my reading hover 9 to 10. My concern is the burning sensation I feel under my feet and sometimes inner hands, Could this be an indication my blood sugar is not controlled? What causes this burning and how could I prevent it.

Expert's Reply

A.

Diabetes expert
- 2020/02/25

Hi

Your symptoms are compatible with diabetic neuropathy, which is nerve damage secondary to high blood sugars over time. Treatment would consist of controlling blood sugars, in case there is temporary dysfunction. If still persisting, then there are medical treatments which are available, and can be got on prescription from your doctor. These tablets which work on the nerves can reduce pain by up to 50%.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.